MAUDE Adverse Event Report: SYNTHES GMBH CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC; SCREWDRIVERS

SYNTHES GMBH CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC; SCREWDRIVERS
Catalog Number 03.614.018
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown day in (b)(6) 2020 during an unknown procedure, the screwdriver was broken.Both transverse projections had broken off.The procedure was completed with another screwdriver.There was no patient consequence.This report is for one (1) cross pinned strdrv scrwdrvr shaft self-retaining t15/qc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3,h6: investigation summary : reviewing attached picture, the complaint description can be confirmed that the across pin of tip is missing.At the tip are wear marks visible.Based on these findings, the age (13 year old) and the used condition of the device a manufacturing related issue can be excluded.We have to assume that a mechanical overload situation caused the missing across pin.Wear and tear may also have played a certain role too.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot part number:03.614.018, synthes lot number: 5810221, supplier lot number: n/a, release to warehouse date: sep 29, 2008, expiration date: n/a, manufactured by synthes monument.No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CROSS PINNED STRDRV SCRWDRVR SHAFT SELF-RETAINING T15/QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11116559
Report Number8030965-2021-00040
Device Sequence Number14351316
Product Code HXX
UDI-Device Identifier07611819926721
UDI-Public(01)07611819926721
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.018
Device Lot Number5810221
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1